Block 13 Mood Disorder Drugs MCQ's

11 Questions | Total Attempts: 488

SettingsSettingsSettings
Please wait...
Disorder Quizzes & Trivia

Questions and Answers
  • 1. 
    A 75-year-old woman complained of significant weight loss, forgetfulness, insomnia, and sadness. She also reported that she was discouraged, fearful, very anxious. If the decision is to keep her drug regimen to one drug due to her age, the best pharmacotherapy would be
    • A. 

      Imipramine

    • B. 

      Amitriptyline

    • C. 

      Phenelzine

    • D. 

      Lorazepam

    • E. 

      Sertraline

  • 2. 
    A 22-year-old man presented to his physician complaining of a distressing and embarrassing behavior. For the past five months he had being experiencing an irresistible urge to disinfect with alcohol any object in his room and to wash his hands again and again. He was distressed by the unreasonable time he spent on such activities and by his behavior he knew to be inappropriate, but he felt that he could not stop. He denied any substance abuse or use of medications. The physician recommended the man to a psychiatrist who suggested cognitive behavioral therapy and pharmacotherapy. Which of the following drugs was most likely prescribed?
    • A. 

      Amitriptyline

    • B. 

      Lithium

    • C. 

      Fluoxetine

    • D. 

      Haloperidol

    • E. 

      Diazepam

    • F. 

      Clozapine

  • 3. 
    A 65-year-old woman has been recently diagnosed with endogenous depression. The patient has been suffering from hypothyroidism for 5 years and exertional angina for one year. Which of the following drugs would be most appropriate for this patient?
    • A. 

      Amitriptyline

    • B. 

      Sertraline

    • C. 

      Imipramine

    • D. 

      Lithium

    • E. 

      Lorazepam

    • F. 

      Haloperidol

  • 4. 
    A 72-year-old man was brought in for psychiatric evaluation by his daughter, who reported that recently her father showed little interest in usual activities, was irritable, very anxious, and had trouble falling asleep. He also frequently became agitated over insignificant things and was very sad for the past 6 months, since his wife’s death. After doing a history and physical examination, a diagnosis of depression with anxiety symptoms was made. The psychiatrist suggests that cognitive behavioral therapy be started right away along with the pharmacotherapy and which of the following drugs would be appropriate first line therapy for this patient?
    • A. 

      Bupropion

    • B. 

      Amitriptyline

    • C. 

      Escitalopram

    • D. 

      Alprazolam

    • E. 

      Imipramine

  • 5. 
    A 20-year-old man was accompanied to the clinic by his mother who stated that her son had been exhibiting most unusual behavior over the last few weeks. He was euphoric most of the day, stayed up later and later at night, and frequently awakened his parents singing at the top of his lungs. He quit his job and insists he doesn’t need one since he has a plan for big money. Upon arriving at the clinic he has trouble sitting still or listening and becomes increasingly irritable throughout the examination. He has a history of alcohol misuse.  What first line pharmacotherapy was likely tried?
    • A. 

      Alprazolam

    • B. 

      Imipramine

    • C. 

      Chlorpromazine

    • D. 

      Valproate

    • E. 

      Phenobarbital

  • 6. 
    A 47-year-old woman presented to the hospital complaining of depression, hopelessness about her condition, sleep disturbances and poor appetite. She had had seven previous hospitalizations for manic or depressive episodes and had experienced five severe mood swings in the past year, including episodes of depression and hypomania. Despite adequate plasma levels, she had not responded to lithium. Which of the following drugs would be appropriate for this patient for treatment of rapid cycling?
    • A. 

      Clozapine

    • B. 

      Thioridazine

    • C. 

      Fluoxetine

    • D. 

      Lamotrigine

    • E. 

      Amitriptyline

    • F. 

      Diazepam

  • 7. 
    A 67-year-old man complained of polyuria and polydipsia. The man recently diagnosed with manic-depressive illness, has been receiving lithium for three weeks. Which of the following is the most likely cause of the patient’s symptoms?
    • A. 

      Inhibition of Na+ reabsorption in the thick ascending loop of Henle

    • B. 

      Inhibition of the ADH-induced increase of cAMP in the collecting tubule

    • C. 

      Increased ADH-induced water flow across collecting ducts

    • D. 

      Stimulation of the thirst center in the hypothalamus

    • E. 

      Blockade of vasopressin secretion from the pituitary

  • 8. 
    A 37-year-old man presented to the hospital complaining of persistent, intolerable pain in his left leg. The man, who had suffered from the amputation of his left leg following an accident at work, four months ago, referred that he tried several over the counter pain-killer medications without success. Physical examination revealed that pain could be elicited by a non-noxious stimulus applied to the region of amputation. Which of the following drugs would be appropriate to treat the patient’s pain?
    • A. 

      Phenobarbital

    • B. 

      Acetaminophen

    • C. 

      Fluoxetine

    • D. 

      Venlafaxine

    • E. 

      Diazepam

    • F. 

      Lithium

  • 9. 
    A 16-year-old girl was admitted to an eating disorder clinic because of a three month history of binge eating, vomiting and purging episodes occurring from twice per week to four times a day. After physical examination and lab tests, psychotherapy was started and which pharmacotherapy was recommended?
    • A. 

      Diazepam

    • B. 

      Phenobarbital

    • C. 

      Sertraline

    • D. 

      Haloperidol

    • E. 

      Clozapine

    • F. 

      Lithium

  • 10. 
    A 2-year-old girl was rushed to the ER after she was found to have swallowed a bottle of pills of her mother’s psychotropic medication. She exhibited dry mouth, mydriasis, hot cheeks and palpitations. Within an hour she showed myoclonic jerking. ECG showed prolonged QT intervals. Which of the following drugs most likely caused the patient’s symptoms?
    • A. 

      Zolpidem

    • B. 

      Amitriptyline

    • C. 

      Clozapine

    • D. 

      Fluoxetine

    • E. 

      Diazepam

    • F. 

      Lithium

  • 11. 
    A 31-year-old man presented to the hospital complaining of marked sedation, painful and persistent penile erection and dizziness upon standing up rapidly. The man has been suffering from endogenous depression for two years and recently his antidepressant therapy was changed because of failure of the preceding treatment. Which of the following drugs most likely caused the patient’s symptoms?
    • A. 

      Alprazolam

    • B. 

      Mirtazapine

    • C. 

      Bupropion

    • D. 

      Lithium

    • E. 

      Fluoxetine

    • F. 

      Trazodone